Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 191, NWS Mobile, AL

August 2, 1999Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 1999, 5:14 PM CDT for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 1999, 5:14 PM CDT (22:14 UTC)
Expired
Aug 2, 1999, 6:00 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2407 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS1 KMOB 022216 RRA
SVRMOB
ALC003-022300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT MON AUG 2 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BALDWIN COUNTY ALABAMA

* UNTIL 600 PM CDT

* AT 507 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED IN THE VICINITY OF FOLEY... MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  ELBERTA BY 525 PM CDT

STRONG DOWNBURST WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN WILL
ACCOMPANY THIS STORM. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:10 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 2, 2:10 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION ...CORRECTED FOR PRELIM POPS
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT MON AUG 02 1999

LONG WAVE PATTERN BEGINNING TO LOOK LIKE THE NEW WEATHER DYNASTY
OVER THE WEEK. INLAND TEMPS REMAINING CLOSE TO OR SLIGHTLY WARMER
THAN SUNDAY.

AVN INITIALIZED BEST WITH STREAMLINES...TEMPS...DEWPOINTS...BUT MSLP
INITIALIZED PRETTY SIMILAR TO IT AND THE ETA. EVEN NGM INITIALIZED
EQUALLY WELL WITH AVN. LOOKS LIKE WE VERIFIED CHANCE POPS ISSUED
EARLY THIS MORNING BASED ON RADAR RETURNS FROM INLAND COUNTIES.

LATEST SURFACE DATA AND SATELLITE IMAGERY SHOWING WEAK SURFACE TROF
ALONG THE GULF COAST TO REMAIN WITH SEA BREEZE MAINTAINED INTO
EVENING HOURS FOR CHANCE POPS CURRENTLY IN THE COASTAL ZONES.

INLAND TO ISOLATED NIGHT AND WIDELY SCATTERED DAYTIME CONVECTION AS
SURFACE TROF STALLS NEAR SHORE.  TUESDAY...WEAK FRONT TO BECOME
QUASISTATIONARY OVER THE FORECAST AREA. RH IN BOUNDARY LAYER AND
LEVELS TO 850MB LOOKING DRY INLAND SO WIDELY SCATTERED POPS INLAND
BECOMING SCATTERED POPS NEAR THE GULF AND BAYS. SEABREEZE REGIME
STAYS IN CONTROL OF COASTAL WX RATHER THAN WEAK OFFSHORE FLOW.
TWEAKING POPS DOWN A BIT ALL ZONES...CANT SEE 50 PERCENT COVERAGE IN
THIS REGIME.

PRELIM NUMBERS...

MOB BB 075/094/073/092/071 77232
PNS BB 078/095/075/094/074 77342
DTS BB 078/095/075/094/074 77342
GZH BB 074/094/070/091/069 77332
61A BB 074/094/070/091/069 77332
2RO BB 073/094/070/092/069 77222

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.